MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202895
Medical Device Problem Codes Break (1069); Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a procedure, the twinfix anchor came loose when the screw was tightened.The first hole had not yet been drilled before implant rupture.The procedure was completed with non-significant delay using a back-up device.No further complications were reported.
 
Event or Problem Description
It was reported that during a procedure, the twinfix anchor handle came loose when the screw was tightened.The first hole had not yet been drilled before the handle became loose.The procedure was completed with non-significant delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Per an additional response from the customer, it was specified that it was the handle of the device that became loose; therefore; there is no risk of any pieces/fragments to fell off inside the patient.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.

Brand Name
TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17916761
Report Number1219602-2023-01965
Device Sequence Number2957098
Product Code MBI
UDI-Device Identifier03596010652263
UDI-Public03596010652263
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202895
Device Lot Number2118132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight82 KG